Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 206, NWS Philadelphia/Mount Holly

August 18, 20097 counties in New Jersey; Bucks County, Montgomery County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 18, 2009, 8:35 PM EDT for 7 counties in New Jersey; Bucks County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 70 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2009, 8:35 PM EDT (00:35 UTC)
Expired
Aug 18, 2009, 9:45 PM EDT
In force
70 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Burlington County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ, Bucks County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 32 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 8:43 PM EDTTSTM WND GST 52Mcguire Afb, NJ
Aug 18, 8:50 PM EDTTSTM WND DMGLawrenceville, NJTREES AND POWER LINES DOWN IN LAWRENCEVILLE TOWNSHIP.
Aug 18, 8:50 PM EDTTSTM WND GST 46Lawrenceville, NJA 46 MPH THUNDERSTORM WIND GUST WAS MEASURED IN LAWRENCEVILLE.
Aug 18, 8:56 PM EDTHAIL 0.25Lawrenceville, NJPEA SIZE HAIL REPORTED IN LAWRENCEVILLE ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING.
Aug 18, 9:00 PM EDTTSTM WND DMGHamilton Square, NJTREES DOWN IN HAMILTON.
Aug 18, 9:00 PM EDTTSTM WND DMGWindsor, NJTREES DOWN IN WEST WINDSOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 190035
SVRPHI
NJC005-019-021-023-025-029-035-PAC017-091-101-190145-
/O.NEW.KPHI.SV.W.0206.090819T0035Z-090819T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN CENTRAL NEW JERSEY...
  THIS INCLUDES THE CITY OF TRENTON...
  SOUTHWESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  SOUTHWESTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  SOUTHERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF SOMERVILLE...
  SOUTHEASTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  SOUTHEASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHEASTERN PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  NORTHERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 945 PM EDT

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STOCKTON...OR 15 MILES NORTHWEST OF TRENTON...AND MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PENNINGTON AROUND 900 PM EDT...
  HOPEWELL AROUND 910 PM EDT...
  SKILLMAN AND 6 MILES NORTH OF LAWRENCEVILLE AROUND 915 PM EDT...
  BELLE MEAD AROUND 925 PM EDT...
  ROCKY HILL AND PRINCETON AROUND 930 PM EDT...
  SOUTH BRUNSWICK...KENDALL PARK AND DAYTON AROUND 945 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4002 7404 3992 7463 3993 7499 3998 7502
      4018 7530 4039 7519 4045 7492 4060 7461
      4005 7402
TIME...MOT...LOC 0035Z 273DEG 14KT 4039 7493

$$

NIERENBERG
3 follow-up statements
000 
WWUS51 KPHI 190106
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 PM EDT TUE AUG 18 2009

PAC091-101-190116-
/O.CAN.KPHI.SV.W.0206.000000T0000Z-090819T0145Z/
PHILADELPHIA PA-MONTGOMERY PA-
906 PM EDT TUE AUG 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PHILADELPHIA COUNTIES IS CANCELLED...

LAT...LON 4002 7404 3992 7463 3995 7484 4000 7487
      4011 7487 4034 7498 4045 7492 4060 7461
      4005 7402
TIME...MOT...LOC 0106Z 273DEG 14KT 4038 7477

$$

NJC005-019-021-023-025-029-035-PAC017-190145-
/O.CON.KPHI.SV.W.0206.000000T0000Z-090819T0145Z/
HUNTERDON NJ-SOMERSET NJ-MERCER NJ-MIDDLESEX NJ-BUCKS PA-MONMOUTH NJ-
OCEAN NJ-BURLINGTON NJ-
906 PM EDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BURLINGTON...NORTHERN OCEAN...SOUTHWESTERN MONMOUTH...
SOUTHEASTERN BUCKS...SOUTHWESTERN MIDDLESEX...MERCER...SOUTHERN
SOMERSET AND SOUTHEASTERN HUNTERDON COUNTIES...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOPEWELL...OR 11 MILES NORTH OF TRENTON...MOVING EAST AT
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SKILLMAN AND LAWRENCEVILLE BY 915 PM EDT...
  PRINCETON NORTH...ROCKY HILL AND PRINCETON BY 930 PM EDT...
  ROCKY HILL AND PRINCETON JUNCTION BY 935 PM EDT...
  KINGSTON AND HEATHCOTE BY 940 PM EDT...
  MONMOUTH JUNCTION BY 945 PM EDT...

LAT...LON 4002 7404 3992 7463 3995 7484 4000 7487
      4011 7487 4034 7498 4045 7492 4060 7461
      4005 7402
TIME...MOT...LOC 0106Z 273DEG 14KT 4038 7477

$$

NIERENBERG
000 
WWUS51 KPHI 190119
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT TUE AUG 18 2009

NJC019-PAC017-190129-
/O.CAN.KPHI.SV.W.0206.000000T0000Z-090819T0145Z/
HUNTERDON NJ-BUCKS PA-
919 PM EDT TUE AUG 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUCKS AND
SOUTHEASTERN HUNTERDON COUNTIES IS CANCELLED...

LAT...LON 4002 7404 3992 7463 3998 7467 4003 7469
      4015 7472 4016 7471 4037 7476 4048 7448
      4005 7402
TIME...MOT...LOC 0119Z 273DEG 14KT 4038 7470

$$

NJC005-021-023-025-029-035-190145-
/O.CON.KPHI.SV.W.0206.000000T0000Z-090819T0145Z/
SOMERSET NJ-MERCER NJ-MIDDLESEX NJ-MONMOUTH NJ-OCEAN NJ-BURLINGTON NJ-
919 PM EDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTH CENTRAL BURLINGTON...NORTHERN OCEAN...SOUTHWESTERN
MONMOUTH...SOUTHWESTERN MIDDLESEX...EASTERN MERCER AND SOUTHERN
SOMERSET COUNTIES...

AT 917 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR PRINCETON...OR 11 MILES NORTH OF
TRENTON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCETON NORTH...PRINCETON AND ROCKY HILL BY 930 PM EDT...
  KINGSTON...PRINCETON JUNCTION AND 8 MILES NORTH OF EDINBURG BY 935
  PM EDT...
  HEATHCOTE...MONMOUTH JUNCTION...SOUTH BRUNSWICK AND KENDALL PARK BY
  945 PM EDT...

LAT...LON 4002 7404 3992 7463 3998 7467 4003 7469
      4015 7472 4016 7471 4037 7476 4048 7448
      4005 7402
TIME...MOT...LOC 0119Z 273DEG 14KT 4038 7470

$$

NIERENBERG
000 
WWUS51 KPHI 190130
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT TUE AUG 18 2009

NJC005-021-035-190140-
/O.CAN.KPHI.SV.W.0206.000000T0000Z-090819T0145Z/
SOMERSET NJ-MERCER NJ-BURLINGTON NJ-
930 PM EDT TUE AUG 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BURLINGTON...
EASTERN MERCER AND SOUTHERN SOMERSET COUNTIES IS CANCELLED...

LAT...LON 4002 7404 3997 7437 4005 7431 4012 7437
      4041 7454 4047 7447 4005 7402
TIME...MOT...LOC 0130Z 273DEG 14KT 4038 7464

$$

NJC023-025-029-190145-
/O.CON.KPHI.SV.W.0206.000000T0000Z-090819T0145Z/
MIDDLESEX NJ-MONMOUTH NJ-OCEAN NJ-
930 PM EDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN OCEAN...CENTRAL MONMOUTH AND SOUTH CENTRAL MIDDLESEX
COUNTIES...

AT 928 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 7 MILES WEST OF DAYTON...OR 12 MILES NORTHEAST
OF TRENTON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAYTON...ROSSMOOR...7 MILES WEST OF JAMESBURG AND 7 MILES NORTHWEST
  OF CLEARBROOK PARK BY 945 PM EDT...

LAT...LON 4002 7404 3997 7437 4005 7431 4012 7437
      4041 7454 4047 7447 4005 7402
TIME...MOT...LOC 0130Z 273DEG 14KT 4038 7464

$$

NIERENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:30 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 18, 5:30 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT TUE AUG 18 2009

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION THROUGH
FRIDAY.  A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON
SATURDAY.  ANOTHER AREA OF HIGH PRESSURE SHOULD BEGIN TO BUILD IN
FROM THE WEST ON SUNDAY.  THE HIGH IS FORECAST TO REMAIN OVER OUR
REGION DURING THE EARLY PART OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FORECAST HAS BEEN UPDATED TO REFLECT CURRENT CONDITIONS, WHICH
INCLUDED A BROAD AREA OF SHOWERS IN CENTRAL PA WITH QUITE A FEW
EMBEDDED TSTMS. THEREFORE THE POPS WERE RAISED TO LIKELY MOST AREAS.

OTHERWISE...A VERY WEAK UPPER AIR DISTURBANCE WAS LOCATED OFF OUR
COAST THIS AFTERNOON. IT WILL CONTINUE TO DRIFT OUT TO SEA.
MEANWHILE, A SURFACE TROUGH WAS DEVELOPING OVER OUR REGION TO THE
LEE OF THE MOUNTAINS.

AT 300 PM, THERE WAS A FAIR AMOUNT OF SHOWER AND THUNDERSTORM
ACTIVITY TO OUR WEST.  SOME CONVECTION HAD MADE ITS WAY INTO THE
POCONO REGION, AS WELL AS INTO BERKS COUNTY AND LANCASTER COUNTY.
LIFTED INDEX VALUES WERE IN THE -3C TO -5C RANGE.  SURFACE BASED
CAPE VALUES WERE EXCEEDING 2000 J/KG FROM THE DELMARVA REGION UP
INTO THE SUSQUEHANNA RIVER VALLEY.

THE PRECIPITATION WAS MOVING EASTWARD.  WE HAVE INCLUDED THE MENTION
OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS EVENING.  IT APPEARS
AS THOUGH THE CONVECTION WILL BEGIN TO DISSIPATE ONCE WE LOSE THE
HEAT OF THE DAY.  SOME ISOLATED ACTIVITY COULD LINGER BEYOND
MIDNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
DURING THE PERIOD FROM WEDNESDAY THROUGH FRIDAY, AN UPPER LEVEL
TROUGH IS FORECAST TO DIG OVER THE CENTRAL PART OF THE COUNTRY AS A
RIDGE BUILDS OVER THE WESTERN NORTH ATLANTIC.  THE PREVAILING FLOW
ALOFT WILL BE FROM THE SOUTHWEST.  AS THE UPPER FLOW SHARPENS,
IMPULSES WILL LIKELY RIDE UP FROM THE SOUTHWEST AND PASS OVERHEAD.
THE ATMOSPHERE WILL REMAIN QUITE MOIST THROUGH THE PERIOD AND WE ARE
EXPECTING AFTERNOON LIFTED INDEX VALUES OF -2C TO -4C EACH DAY,
ALONG WITH SURFACE BASED CAPE VALUES IN THE 1000 TO 2000 J/KG RANGE.
AS A RESULT, WE SHOULD SEE SHOWERS AND THUNDERSTORMS EACH DAY,
MAINLY IN THE AFTERNOON AND EVENING HOURS.  WITH PRECIPITABLE WATER
VALUES RISING ABOVE 2 INCHES AT TIMES, SOME HEALTHY DOWNPOURS ARE
LIKELY.

IT WILL REMAIN WARM AND HUMID.  TEMPERATURES AT 850 HPA ARE EXPECTED
TO STAY IN THE +17C TO +18C NEIGHBORHOOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LEVEL TROUGH FROM THE WEST IS FORECAST TO MOVE OVER THE
NORTHEASTERN STATES FOR THE WEEKEND AND FOR THE EARLY PART OF THE
NEW WEEK.  THE ASSOCIATED SURFACE COLD FRONT IS EXPECTED TO PASS
THROUGH OUR REGION ON SATURDAY.  THE BOUNDARY MAY TAKE ITS TIME
PASSING OFF THE COAST ON SATURDAY NIGHT INTO SUNDAY.  WE WILL
CONTINUE TO MENTION CHANCE POPS FOR OUR EASTERN COUNTIES INTO
SUNDAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

HIGH PRESSURE, SITTING OFF TO OUR SOUTHEAST, WILL CONTINUE TO KEEP
OUR AREA UNDER A PREDOMINANTLY SOUTHWEST FLOW THROUGH TONIGHT. A
BOUNDARY TO OUR NORTH WILL TRY TO MAKES ITS WAY INTO THE AREA BY
TOMORROW BUT IS LIKELY TO STALL, LEAVING A TROUGH OVER US.

THERE HAS BEEN SOME ACTIVITY FORMING IN EAST-CENTRAL PENNSYLVANIA
AND AS DAYTIME HEATING PROGRESSES THESE STORMS WILL START TO EXPAND
IN COVERAGE, BUT SHOULD REMAIN SCATTERED ACROSS THE REGION. WE HAVE
COVERED THIS WITH A CB IN THE TAFS FOR ALL SITES WITH THE EXCEPTION
OF KABE AND KRDG, AS SOME CONVECTION HAS ALREADY STARTED FORMING
JUST OFF TO THEIR WEST. A SEA BREEZE HAS DEVELOPED THIS AFTERNOON,
MAKING ITS WAY INTO KACY, BUT IT CONTINUES TO STRUGGLE MOVING
FARTHER INLAND. THE CUMULUS, ALONG WITH ANY SHOWERS OR
THUNDERSTORMS, SHOULD START TO DISSIPATE AS WE HEAD TOWARD EVENING.

OUTLOOK...
A TROUGH WILL REMAIN OVER THE AREA FOR THE NEXT DAY OR TWO. A STRONG
COLD FRONT IS EXPECTED TO ARRIVE LATE FRIDAY OR SATURDAY. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THE FRONTAL PASSAGE.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN OFF TO OUR SOUTHEAST MAINTAINING A
SOUTHWESTERLY FLOW. THE LEE SIDE TROUGH, WHICH DEVELOPED TODAY, IS
EXPECTED TO HANG AROUND FOR THE NEXT DAY OR TWO AS A FRONTAL
BOUNDARY STALLS OFF TO THE NORTH OF THE REGION. WINDS SHOULD
INCREASE ON THE WATER AS THE GRADIENT TIGHTENS BETWEEN THESE TWO
FEATURES. HOWEVER, WINDS SHOULD REMAIN BELOW 25 KTS AND NO SMALL
CRAFT ADVISORIES ARE ANTICIPATED. A RELATIVELY STRONG COLD FRONT IS
EXPECTED TO CROSS THE WATERS LATE FRIDAY OR SATURDAY. WINDS AND SEAS
ARE EXPECTED TO INCREASE AS THE SYSTEM APPROACHES THE REGION.
WAVEWATCH GUIDANCE CONTINUES TO BE CONSISTENT IN ADVERTISING SEAS
BUILDING TO BETWEEN 5 AND 7 FEET LATER THIS WEEK.

HURRICANE BILL REMAINS WAY OUT IN THE ATLANTIC, HOWEVER IT CONTINUES
TO BE FORECAST TO STRENGTHEN AND EVENTUALLY TURN MORE TOWARD THE
NORTHWEST AND NORTH LATER THIS WEEK. THERE REMAINS CONSIDERABLE
UNCERTAINTY AS TO HOW CLOSE IT WILL GET TO THE EAST COAST. HOWEVER,
THIS SYSTEM WILL PUSH SIGNIFICANT OCEAN SWELLS UP THE MID-ATLANTIC
SEABOARD LATE THIS WEEK AND ESPECIALLY OVER THE WEEKEND. WE CONTINUE
TO MAKE MINOR ADJUSTMENTS TO THE WIND AND WAVE HEIGHT GRIDS.
DEPENDING ON WHETHER THE STORM TRACKS FARTHER WEST WILL HAVE AN
IMPACT ON OUR WAVE HEIGHTS. ALSO, SWELLS WILL INCREASE AS THE SYSTEM
MOVES NORTHWARDS IN ITS TRACK THIS WEEKEND. THIS WILL INCREASE THE
RIP CURRENT RISK AND WILL NEED TO BE MONITORED CLOSELY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/STAUBER
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...MEOLA
MARINE...MEOLA
Hazardous weather outlook, Aug 18, 4:13 AM EDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EDT TUE AUG 18 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-190815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
413 AM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-190815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
413 AM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN INCREASE IN WAVE ACTION AND RIP CURRENTS ARE POSSIBLE LATE
FRIDAY AND INTO THE WEEKEND AS HURRICANE BILL PASSES WELL OFF THE
MID-ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-190815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
413 AM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LONG PERIOD SWELLS ARE POSSIBLE LATE FRIDAY AND INTO THE WEEKEND
AS HURRICANE BILL PASSES WELL OFF THE MID-ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 18, 7:09 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 S OXFORD              39.76N 75.98W
08/18/2009                   CHESTER            PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN SOUTH OF OXFORD.

&&

JJM
Special weather statement, Aug 18, 7:11 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT TUE AUG 18 2009

PAZ068-190045-
MONTGOMERY PA-
711 PM EDT TUE AUG 18 2009

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF READING...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR TRAPPE...SCHWENKSVILLE AROUND 730
PM...EVANSBURG...EAST NORRITON AROUND 745 PM...NORRISTOWN AND
PLYMOUTH MEETING AROUND 800 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

FORECASTER:
Local storm report, Aug 18, 8:04 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     PHILADELPHIA INTERNATIO 39.86N 75.30W
08/18/2009  M45.00 MPH       DELAWARE           PA   ASOS

0756 PM     TSTM WND GST     SKIPPACK                40.22N 75.40W
08/18/2009  M59.00 MPH       MONTGOMERY         PA   TRAINED SPOTTER

            PENNY SIZE HAIL ALSO REPORTED.

&&

JJM
Special weather statement, Aug 18, 8:09 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
809 PM EDT TUE AUG 18 2009

MDZ012-015-019-190115-
KENT MD-QUEEN ANNES MD-TALBOT MD-
809 PM EDT TUE AUG 18 2009

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNES AND TALBOT
COUNTIES...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES SOUTH OF BALTIMORE...MOVING SOUTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE...ROCK HALL AROUND
815 PM...STEVENSVILLE SOUTH...CHESTER AROUND 830 PM...TILGHMAN
ISLAND...TALBOT AROUND 845 PM...OXFORD...EASTON AROUND 900 PM...
TRAPPE AND HAMBLETON AROUND 915 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

NIERENBERG
Special weather statement, Aug 18, 8:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT TUE AUG 18 2009

NJZ001-007-008-PAZ055-190145-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
814 PM EDT TUE AUG 18 2009

...A STRONG THUNDERSTORM WILL AFFECT MONROE...MORRIS...SUSSEX AND
WARREN COUNTIES...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF NEWTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR FIVE POINTS...CRANDON LAKES AROUND 830
PM...NEWTON...BRANCHVILLE AROUND 845 PM...OGDENSBURG...LAKE MOHAWK
AROUND 900 PM...FRANKLIN...HAMBURG AROUND 915 PM...GREEN POND AND
KINNELON AROUND 930 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

RNS
Local storm report, Aug 18, 8:19 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     BLACKWOOD               39.80N 75.06W
08/18/2009                   CAMDEN             NJ   TRAINED SPOTTER

            WIRES DOWN.

&&

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:21 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean69 min
Aug 18, 8:59 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Somerset60 min
Aug 18, 9:03 PM EDTSpecial Marine WarningPHI87 min
Aug 18, 10:55 PM EDTSpecial Marine WarningPHI95 min
Aug 19, 3:49 AM EDTSpecial Marine WarningPHI86 min
Aug 19, 4:30 PM EDTAreal Flood AdvisoryPHIMonroe2 hr
Aug 19, 4:35 PM EDTSevere Thunderstorm WarningPHIMonroe55 min
Aug 19, 5:04 PM EDTFlash Flood WarningPHIMonroe115 min
Aug 19, 5:08 PM EDTSevere Thunderstorm WarningPHICarbon37 min
Aug 19, 5:51 PM EDTAreal Flood AdvisoryPHICarbon114 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2009Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.